MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVABLE EXTENSION ARM-FLEX 60MM FOR CMF DISTRACTOR; MANDIBLE DISTRACTION DEVICES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REMOVABLE EXTENSION ARM-FLEX 60MM FOR CMF DISTRACTOR; MANDIBLE DISTRACTION DEVICES
Model Number 04.315.132
Medical Device Problem Codes Mechanical Jam (2983); Naturally Worn (2988)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a revision of mandibular distraction because the curvilinear distractor stopped distracting somewhere between 20-25mm.The right advanced farther, despite a slower rate of distraction, as compared to the left.The removable extension arm-flexible was identified to be stuck and could not be disassembled from the curvilinear distractor.The surgeon replaced the old distractor, with a new one, to finish the distraction on the mandible.Original implant date is on (b)(6) 2018.It is unknown if there was a surgical delay.Procedure outcome and patient status are unknown.This report is for one (1) removable extension arm-flex 60mm for cmf distractor.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history: part # 04.315.132, synthes lot # h170153, supplier lot # na, release to warehouse date: 07 mar 2017, manufactured by synthes brandywine.No ncr's were generated during production.Device history review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: background: it was reported that on (b)(6) 2018, the patient underwent a revision of mandibular distraction due to the 60mm extension arm/flexible activator (04.315.132, h170153) being unable to advance so the curvilinear distractor (04.500.251, 9162743) stopping distracting somewhere between 20-25 mm.The right advanced farther despite a slower rate of distraction from the left.The surgeon replaced the old distractor and put a new one to finish the distraction on the mandible.Original implant date is on november 19, 2018.It was unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Visual inspection: upon visual inspection, the 60 mm extension arm was observed to be free of any kinks or deformations.No surface wear was noted which was consistent with the age of the device (1+ years).Functional test: functional testing was performed by rotating the 60mm extension arm/flexible activator to attempt to engage the distraction mechanism.When first turning the extension arm, there was significant resistance from the distraction mechanism and no distraction/advancement observed.The extension arm was able to rotate but the threaded pediatric worm that transfers the movement of the arm to distract the foot plates was unable to advance.As such, the complaint was able to be replicated with the returned device but the extension arm did not contribute to the complaint condition.The functional issue can be attributed to the pediatric worm.However, the mechanism then became unfixed with increased applied force and was then able to be freely rotated and distracted.While the mechanism was able to be unfixed, the amount of force required to unfix the distractor would most likely be unrealistic intraoperatively.As such, the received condition was determined to not agree with the complaint description as the extension arm did not contribute to the complaint condition.Dimensional inspection: due to post-manufacturing deformation, dimensional analysis was unable to be conducted.During the document/specification review the following drawings, reflecting the current and manufactured revision, were reviewed.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.As the received condition was observed to not agree with the complaint description, this complaint is unconfirmed.Investigation conclusion: the complaint condition was unconfirmed as the 60mm extension arm/flexible activator (04.315.132, h170153) was determined to not contribute to the complaint condition of seized/jammed during the functional test.No new product design issues or manufacturing discrepancies were identified during this investigation.Based upon the investigation findings, no additional corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On 01/02/2019 :updated info: additional information received via email from sales consultant, on (b)(6) 2019 it was reported that: it was observed that the arm wasn¿t working correctly during the removal, however.It is evident it stopped working sometime during implantation and removal because the sides distracted at different lengths (the effected side not distracting as far).

Brand Name
REMOVABLE EXTENSION ARM-FLEX 60MM FOR CMF DISTRACTOR
Common Device Name
MANDIBLE DISTRACTION DEVICES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8210048
Report Number2939274-2019-55673
Device Sequence Number16564732
Product Code MQN
UDI-Device Identifier10887587015682
UDI-Public(01)10887587015682
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.315.132
Device Catalogue Number04.315.132
Device Lot NumberH170153
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/29/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;